Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 28, 2011, 10:59 AM CDT for 9 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 10:59 AM CDT (15:59 UTC)
- Expired
- May 28, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -517 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS74 KCRP 281559 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1059 AM CDT SAT MAY 28 2011 ...DANGEROUS HEAT INDEX READINGS ACROSS WEBB COUNTY THIS AFTERNOON... ...WINDY CONDITIONS ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS... .THE COMBINATION OF HOT TEMPERATURES AND HIGH DEW POINTS WILL PRODUCE DANGEROUS HEAT INDEX VALUES ACROSS WEBB COUNTY AND THE CITY OF LAREDO THIS AFTERNOON. IN ADDITION...A STRONG PRESSURE GRADIENT ACROSS THE COASTAL BEND...EASTERN BRUSH COUNTRY AND VICTORIA CROSSOADS WILL RESULT IN WINDY CONDITIONS AND GUSTY SOUTHEAST WINDS ACROSS THIS REGION. TXZ239-290000- /O.NEW.KCRP.HT.Y.0001.110528T1800Z-110529T0100Z/ WEBB- INCLUDING THE CITY OF...LAREDO 1059 AM CDT SAT MAY 28 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. HEAT INDEX VALUES WILL CLIMB TO DANGEROUS LEVELS THIS AFTERNOON ACROSS WEBB COUNTY...ESPECIALLY IN THE CITY OF LAREDO. HEAT INDEX VALUES OF 110 TO 115 DEGREES ARE EXPECTED BY THIS AFTERNOON...AND WILL PERSIST INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REDUCE OR ELIMINATE OUTDOOR ACTIVITIES. DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES. WEAR LIGHT COLORED AND LIGHTWEIGHT CLOTHING. ALSO IF POSSIBLE...SPEND MORE TIME IN AN AIR CONDITIONED ENVIRONMENT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX IS FORECAST TO REACH 110 DEGREES OR HIGHER FOR TWO HOURS OR MORE. && $$ TXZ231>234-241>244-246-290000- /O.NEW.KCRP.WI.Y.0018.110528T1559Z-110529T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...REFUGIO...WOODSBORO 1059 AM CDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS TO 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 6:42 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 28, 6:42 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CDT SAT MAY 28 2011
.DISCUSSION...SEE UPDATED AVIATION DISCUSSION.
&&
.AVIATION...MVFR STRATUS NOT A PREVALENT AS ANTICIPATED MVFR STRATUS NOT A PREVALENT AS ANTICIPATED
THIS MORNING...HOWEVER A BAND OF MVFR CIGS HAS DEVELOPED FROM I-37
TO HIGHWAY 16 OR SO AND EVEN SEING SOME IFR CIGS IN THIS REGION AS
WELL. MOISTURE DEPTH IS SHALLOW THIS MORNING...SO ANTICIPATE MVFR
CONDITIONS TO BE SHORT LIVED WITH VFR ALL AREAS BY LATE MORNING.
LOW PRESSURE DEPENDING TO THE NORTH WILL PROVIDE WINDY CONDITIONS
OUT OF THE SSE TODAY. WITH STRONGER LOW LEVEL JET AND HIGHER
DEWPOINTS TONIGHT...EXPECT EARLIER ONSET OF LOW CIGS (MVFR) THIS EVENING
MORE IN LINE W/ TRENDS FROM A WEEK AGO.THIS
MORNING...HOWEVER A BAND OF MVFR CIGS HAS DEVELOPED FROM I-37 TO
HIGHWAY 16 OR SO AND EVEN SEING SOME IFR CIGS IN THIS REGION AS
WELL. MOISTURE DEPTH IS SHALLOW THIS MORNING...SO ANTICIPATE MVFR
CONDITIONS TO BE SHORT LIVED WITH VFR ALL AREAS BY LATE MORNING.
LOW PRESSURE DEPENDING TO THE NORTH WILL PROVIDE WINDY CONDITIONS
OUT OF THE SSE TODAY. WITH STRONGER LOW LEVEL JET AND HIGHER
DEWPOINTS TONIGHT...EXPECT EARLIER ONSET OF LOW CIGS (MVFR) THIS
EVENING MORE IN LINE W/ TRENDS FROM A WEEK AGO.
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT SAT MAY 28 2011/
SHORT TERM...BIG STORY THE NEXT FEW DAYS WILL BE THE WIND AS
TIGHT PGRAD WILL EXIST BETWEEN LOW PRESSURE EXTENDING FROM WEST
TEXAS ALL THE WAY DOWN INTO NRN MEXICO AND HIGH PRESSURE ACROSS THE
NRN GULF COAST. IN FACT MODELS SHOW AROUND 5 MB GRADIENT BETWEEN
LRD AND VCT TODAY AND AROUND 6 MB ON SUN. THINK WINDS WILL FALL
SHORT OF WIND ADVISORY CRITERIA TODAY...BUT ARE MORE LIKELY TO
REACH IT ON SUN AT LEAST FOR A PORTION OF THE AREA. BECAUSE THE
TROUGH IS SO FAR WEST IN MEXICO...EVEN LRD WILL GET TO ENJOY THE
BREEZE THE NEXT FEW DAYS...WHICH IS GOOD AS TEMPS WILL SOAR TO
NEAR 110 AGAIN TODAY. DAYSHIFT MIGHT NEED TO PLACE WEBB COUNTY IN
A HEAT ADVISORY...BUT TOUGH CALL AS IT DEPENDS ON HOW FAR
DEWPOINTS END UP MIXING OUT. WENT NEAR PERSISTENCE FOR TEMPS TODAY
WHICH IS GENERALLY ABOVE GUIDANCE...BUT DID SHAVE A FEW DEGREES OF
TEMPS IN THE COASTAL BEND GIVEN STRONG ONSHORE WINDS. TEMPS MAY
COME DOWN A FEW MORE DEGREES ON SUN AS CLOUDS MAY HOLD ON A LITTLE
LONGER AND WINDS WILL BE BACKED A LITTLE MORE DIRECTLY ONSHORE.
MARINE...WINDS HAVE INCREASED TO OVER 20 KNOTS ACROSS A
SIGNIFICANT NUMBER OF TCOON SITES IN THE BAYS. THIS IS IN PART DUE
TO NOCTURNAL INFLUENCES WITH 81-83 DEG WATERS. WINDS MAY WEAKEN
BELOW SCA LEVELS FOR A BRIEF PERIOD LATER THIS MORNING ONLY TO
HAVE THEM INCREASE AGAIN IN THE AFTERNOON AND EVENING. STRONG
NOCTURNAL WINDS TONIGHT MIGHT GUST TO GALE FORCE AT TIMES. NOT
MUCH CHANGE THROUGH SUNDAY NIGHT GIVEN THE POSITION OF THE LOW TO
THE NW...AND BASED ON THIS STRETCHED THE SCA THROUGH SUN NIGHT FOR
NOW.
FIRE WEATHER...RH VALUES DIPPED INTO THE LOWER 20S ON FRI ACROSS
THE RIO GRANDE PLAINS WEST OF HWY 281 GIVEN SHALLOW MOISTURE
PROFILES...VERY HOT TEMPS AND EXTREMELY DRY SOIL/VEGETATION. THIS
IS EXPECTED TO HAPPEN AGAIN THIS AFTERNOON...HOWEVER S-SE WINDS
WILL BE STRONGER TODAY AND THIS WILL PROMOTE A HIGH WILD FIRE
DANGER IN THESE SAME AREAS. WILL INCLUDE A RED FLAG WARNING FOR
THE WESTERN 4 COS TODAY.
LONG TERM (MEMORIAL DAY THROUGH FRIDAY)...BOTH SURFACE LOW ACROSS
NORTHERN PLAINS AND SURFACE TROUGH ACROSS W TX WILL HELP KEEP S TX
CONTINUED BREEZY TO WINDY FOR MEMORIAL DAY. AFTER MONDAY STRONG MID
LEVEL RIDGING RETROGRADES FROM E CONUS AND BECOMES CENTERED ACROSS
OKLA AND N TX. CWA TO BE ON SOUTH SIDE OF SUBTROPICAL RIDGE ALLOWING
ATMOSPHERIC WIND PROFILE TO BECOME EASTERLY AND LIGHT TO MODERATE
FOR THE REST OF THE PERIOD. GUIDANCE CONTINUES TO KEEP PWATS LOW
EVEN WITH DEEP EASTERLY FLOW THUS LITTLE CHANCES OF PRECIP EXIST.
ONLY CHANCES WOULD BE A BRIEF ISOLATED SHOWER ACROSS COASTAL BEND
ALONG AFTERNOON SEABREEZE BY MIDWEEK...BUT ATTM CHANCES OF THAT
OCCURRING ARE ALSO LOW. H7-H5 RIDGE PERSISTS FOR LATTER HALF OF WEEK
WITH CONTINUED SUBSIDENCE OVER S TX. HAVE GONE ABOVE GUIDANCE FOR
MAX TEMPS DUE TO DRY SOIL MOISTURES LEADING TO LACK OF
EVAPOTRANSPIRATION AND ALLOWING OF MAX MIXING POTENTIAL BEING
REALIZED. LEANED CLOSE TO GUIDANCE FOR MIN TEMPS. WENT WITH DGEX/GFS
BLEND FOR WIND SPEEDS THROUGH DAY 6 AND DGEX BEYOND THAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 78 91 78 93 / 0 0 0 10 10
VICTORIA 94 75 91 77 94 / 0 0 10 10 10
LAREDO 110 80 106 80 105 / 0 0 0 10 10
ALICE 99 77 96 77 97 / 0 0 10 10 10
ROCKPORT 89 80 88 79 88 / 0 0 0 10 10
COTULLA 107 76 101 79 100 / 0 0 0 10 10
KINGSVILLE 96 78 94 77 93 / 0 0 0 10 10
NAVY CORPUS 88 80 88 78 88 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
MJG/88...SHORT TERM
MJG/88...LONG TERMHazardous weather outlook, May 28, 5:54 AM CDT, 5 hours 5 minutes before
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
In the hours before
Special weather statement, May 28, 7:43 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 743 AM CDT SAT MAY 28 2011 TXZ229>231-239>244-282000- LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO... FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE... KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 743 AM CDT SAT MAY 28 2011 ...HEAT INDICES BETWEEN 104 AND 109 DEGREES ARE EXPECTED TODAY... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE WIDESPREAD HEAT INDICES BETWEEN 104 AND 109 DEGREES TODAY. SOME ISOLATED HEAT INDEX READINGS OF 110 TO 115 WILL BE POSSIBLE FOR A BRIEF PERIOD NEAR LAREDO. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:34 PM CDT | Small Craft Advisory | CRP | 25 hr | |
| May 28, 4:54 AM CDT | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 16 hr |
| May 28, 10:59 AM CDT | Heat Advisory | CRP | Webb | 9 hr |
| May 28, 3:24 PM CDT | Red Flag Warning | CRP | La Salle, Webb | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.